MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET II; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION COMET II; WIRE, GUIDE, CATHETER
Model Number H74939359110
Medical Device Problem Codes Communication or Transmission Problem (2896); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was canceled.A comet ii pressure guide wire was selected for use.Upon using the comet ii pressure guidewire, the blue line on the screen dropped out.They turned the system off then back on, they tried unplugging the wire then plugging it back in then they switched out wires and the problem still existed.The procedure was not completed.Due to this.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer.Returned product consisted of an ffr comet pressure wire with the occ cable.During memory test, the shroud of the occ cable was connected to the bench top testing equipment.The rfid tag associated with this device and the coefficient values were confirmed to be programmed.During device-to device interaction, the shroud of the occ cable was connected to the ffr link to verify the signal strength.There were no issues in connecting to the ffr link.The signal was present, and the signal strength and the zeroed led lights showed green, as designed.The green led lights indicated the wire was working properly.The device was then connected to the polaris (ilab) test equipment via bluetooth signal.The wire communicated to the polaris system and zeroed, as designed.With the wire inserted into the test pressure chamber, the wire transferred a pressure waveform to the polaris which indicates a functioning wire.A visual inspection of the device revealed that there were numerous kinks throughout the body from distal to proximal, additionally the tip was found bent.No other issues were identified during the product analysis.During functional test, the shroud of the occ cable was connected to the bench top testing equipment.The modulation was checked and was 14.8%.The wire was inserted into the pressure chamber.The pressure was increased to verify the sensor was indeed reacting to the pressure increases and decreases.The pressure sensor functioned as designed.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
COMET II
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21562299
Report Number2124215-2025-13690
Device Sequence Number15768578
Product Code DQX
UDI-Device Identifier08714729960140
UDI-Public08714729960140
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K193279
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2026
Device Model NumberH74939359110
Device Catalogue NumberH74939359110
Device Lot Number0034711496
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown